Alert archive / Washington / High Wind Warnings in 2011
High Wind Warning 4, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Feb 12, 2011, 5:39 PM PST for 4 counties in Washington. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2011, 5:39 PM PST (01:39 UTC)
- Expired
- Feb 13, 2011, 1:47 AM PST
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 8:00 PM PST | NON-TSTM WND GST 61 | 23 Nnw Richland, WA | PEAK WIND GUST OF 61 MPH MEASURED BY HANFORD WEATHER STATION SENSORS. |
| Feb 12, 8:25 PM PST | NON-TSTM WND DMG | 8 Wnw Connell, WA | STRONG WIND GUSTS CAUSED 1.5 INCH DIAMETER TREE BRANCHES TO BREAK OFF. |
| Feb 12, 8:45 PM PST | NON-TSTM WND GST 72 | 13 Nw Richland, WA | PEAK WIND GUST OF 72 MPH MEASURED AT HANFORD PNNL EMERGENCY OPERATIONS CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.7 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2597 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WWUS76 KPDT 130139 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 539 PM PST SAT FEB 12 2011 ...VERY WINDY CONDITIONS ACROSS NORTHERN OREGON AND SOUTH CENTRAL WASHINGTON OVERNIGHT... .A COLD FRONT WILL PUSH INLAND THIS EVENING. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE CAUSING VERY WINDY CONDITIONS FROM NORTH CENTRAL OREGON THROUGH SOUTHERN WASHINGTON AND THE COLUMBIA BASIN. THE STRONGEST WINDS WILL BE ALONG RIDGE TOPS AND THE LEEWARD SIDES OF THE MOUNTAINS AND IN THE HANFORD AREA. WAZ028-131500- /O.UPG.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/ /O.NEW.KPDT.HW.W.0004.110213T0139Z-110213T1500Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 539 PM PST SAT FEB 12 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: STRONG WINDS WILL CONTINUE TONIGHT. THE WINDS WILL DECREASE TOWARD MORNING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH STRONG WIND GUSTS TO 60 MPH CAN BE EXPECTED ESPECIALLY IN THE HANFORD AREA. * IMPACTS: THE STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ041-042-WAZ024-027-521-131500- /O.CON.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY- SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON... NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...BICKLETON...GOLDENDALE 539 PM PST SAT FEB 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE WINDS ARE EXPECTED TO DECREASE TOWARD MORNING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-508-WAZ029-131500- /O.CON.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DAYTON... WAITSBURG...WALLA WALLA 539 PM PST SAT FEB 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE WINDS ARE EXPECTED TO DECREASE TOWARD MORNING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-131500- /O.CON.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 539 PM PST SAT FEB 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE WINDS ARE EXPECTED TO DECREASE TOWARD MORNING. * WINDS: SOUTH 25 TO 40 MPH MAINLY IN THE SOUTHERN GRANDE RONDE VALLEY NEAR LADD AND PYLES CANYON WITH GUSTS TO 50 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
111 WWUS76 KPDT 130515 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 915 PM PST SAT FEB 12 2011 ...VERY WINDY CONDITIONS ACROSS NORTH CENTRAL AND CENTRAL OREGON AND SOUTH CENTRAL WASHINGTON OVERNIGHT... .A COLD FRONT WILL CONTINUE TO PUSH INLAND TONIGHT. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE CAUSING VERY WINDY CONDITIONS FROM NORTH CENTRAL OREGON THROUGH SOUTHERN WASHINGTON AND THE COLUMBIA BASIN. THE STRONGEST WINDS WILL BE ALONG RIDGE TOPS AND THE LEEWARD SIDES OF THE MOUNTAINS AND IN THE HANFORD AREA. WAZ028-131500- /O.CON.KPDT.HW.W.0004.000000T0000Z-110213T1500Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 915 PM PST SAT FEB 12 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. * TIMING: STRONG WINDS WILL CONTINUE TONIGHT. THE WINDS WILL DECREASE TOWARD MORNING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH STRONG WIND GUSTS TO 60 MPH CAN BE EXPECTED ESPECIALLY IN THE HANFORD AREA. * IMPACTS: THE STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS... ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ503-505-506-509-131500- /O.EXA.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/ SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS-EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...LONG CREEK...NORTH POWDER...UKIAH... DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...SPRAY...BROTHERS... PAULINA...PRAIRIE CITY...SENECA...BEND...LA PINE...SUNRIVER 915 PM PST SAT FEB 12 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST SUNDAY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE WINDS ARE EXPECTED TO DECREASE TOWARD MORNING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ041-042-WAZ024-027-521-131500- /O.CON.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY- SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON... NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...BICKLETON...GOLDENDALE 915 PM PST SAT FEB 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE WINDS ARE EXPECTED TO DECREASE TOWARD MORNING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-508-WAZ029-131500- /O.CON.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DAYTON... WAITSBURG...WALLA WALLA 915 PM PST SAT FEB 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE WINDS ARE EXPECTED TO DECREASE TOWARD MORNING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-131500- /O.CON.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...UNION 915 PM PST SAT FEB 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE TONIGHT. THE WINDS ARE EXPECTED TO DECREASE TOWARD MORNING. * WINDS: SOUTH 25 TO 40 MPH MAINLY IN THE SOUTHERN GRANDE RONDE VALLEY NEAR LADD AND PYLES CANYON WITH GUSTS TO 50 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
628 WWUS76 KPDT 130947 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 147 AM PST SUN FEB 13 2011 WAZ028-131100- /O.CAN.KPDT.HW.W.0004.000000T0000Z-110213T1500Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 147 AM PST SUN FEB 13 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED TO BELOW HIGH WIND WARNING AND ALSO WIND ADVISORY WIND SPEEDS AND HIGH WINDS ARE NO LONGER EXPECTED TONIGHT. AS SUCH THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ ORZ041-042-044-049-503-505>509-WAZ024-027-029-521-131100- /O.CAN.KPDT.WI.Y.0009.000000T0000Z-110213T1500Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...COVE...ELGIN...LA GRANDE...UNION... LONG CREEK...NORTH POWDER...UKIAH...DAYVILLE...JOHN DAY... MITCHELL...MONUMENT...SPRAY...BROTHERS...PAULINA...PRAIRIE CITY... SENECA...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL... BEND...LA PINE...SUNRIVER...WHITE SALMON...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...DAYTON...WAITSBURG...WALLA WALLA... BICKLETON...GOLDENDALE 147 AM PST SUN FEB 13 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW WIND ADVISORY SPEEDS AND THE STRONG WINDS ARE NO LONGER EXPECTED TONIGHT. AS SUCH THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Feb 12, 3:40 PM PST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 12, 3:40 PM PST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
340 PM PST SAT FEB 12 2011
UPDATED FOR THE AVIATION DISCUSSION
.SHORT TERM...TONIGHT THROUGH TUESDAY...UPPER LEVEL RIDGE OF HIGH
PRESSURE OVER THE REGION WILL BE FLATTENED BY A FAST MOVING COLD
FRONT OVERNIGHT. THE MAIN IMPACT OF THE FRONT WILL BE TO BRING SOME
WINDY CONDITIONS TO THE AREA. ALREADY SEEING INCREASING WINDS THIS
AFTERNOON AHEAD OF THE FRONT BUT WHEN THE FRONT PASSES OVER THE
REGION IT WILL AID IN MIXING DOWN WINDS FROM ALOFT. THIS WILL LEAD
TO A 6 TO 9 HOUR PERIOD OF LOCALLY STRONG WINDS ACROSS THE FORECAST
AREA OVERNIGHT. WINDS WILL BEGIN TO DECREASE LATE TONIGHT THROUGH
EARLY SUNDAY MORNING. PRECIPITATION WITH THE FRONT WILL BE LIMITED.
RIDGE OF HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE REGION ON
SUNDAY WITH A WEAK STRETCHED OUT WARM FRONT SET TO LIFT NORTH OVER
THE FORECAST AREA LATE SUNDAY. NOT EXPECTING MUCH IF ANY
PRECIPITATION FROM THIS EXCEPT FROM THE CASCADES WESTWARD. STARTING
MONDAY WE WILL BE UNDER A SOUTHWEST FLOW WITH INCREASING MOISTURE
LEADING TO INCREASING CHANCE OF PRECIPITATION CONTINUING INTO
TUESDAY. SNOW LEVELS WILL REMAIN HIGH AND NOT LOWER UNTIL LATE
TUESDAY SO LOOKING MAINLY AT A WARM RAIN EVENT AND BREEZY.
.LONG TERM...TUESDAY EVENING THROUGH SATURDAY EVENING...COLD AIR
WILL RETURN FOR THE EXTENDED AS AN UPPER LEVEL TROUGH WILL BRING
SEVERAL ROUNDS OF PRECIPITATION AND COLDER TEMPERATURES TO THE
REGION. SOUTHWEST FLOW WILL KEEP CONDITIONS MILD WEDNESDAY MORNING
AND AFTERNOON...HOWEVER MOUNTAINS WILL ALREADY HAVE SNOW LEVELS LOW
ENOUGH FOR SNOW AND PRECIPITATION AHEAD OF THE COLD FRONT WILL MAKE
FOR A VERY WET WEDNESDAY. AS COLD AIR PUSHES ACROSS THE AREA
WEDNESDAY EVENING SNOW LEVELS WILL DROP FAST AND ALL AREAS WILL HAVE
A CHANCE FOR SNOW. DAYTIME HIGH TEMPERATURES THURSDAY ONWARD LOOK TO
BE IN THE LOWER 40S FOR THE FOOTHILLS AND BASIN ELEVATIONS...WITH
BELOW FREEZING TEMPERATURES IN THE MOUNTAINS. OVERNIGHT LOWS LOOK TO
BE IN THE UPPER 20S TO LOWER 30S FOR THE LOWER ELEVATIONS.
CURRENT MODELS HAVE 500MB TEMPERATURES AROUND -35C FOR THURSDAY AND
FRIDAY. THIS VERY COLD AIR ALOFT IS ALLOWING MODELS TO PICK UP ON
POTENTIAL INSTABILITY. ALTHOUGH ANY CONFIDENCE OF THUNDER IS
EXTREMELY LOW THE HIGH CONCENTRATION OF MOISTURE IN THE ATMOSPHERE
FROM WEDNESDAY'S SYSTEM AND THE VERY COLD AIR ALOFT CANNOT RULE IT
OUT. BY FRIDAY NIGHT MOST OF THE DISTURBANCE SHOULD BE OUT OF THE
AREA AND SHOWER ACTIVITY SHOULD BE LIMITED TO UPSLOPE FROM NORTHWEST
FLOW. TEMPERATURES WILL STILL REMAIN COOL AS WE AWAIT THE BUILDING
OF AN UPPER LEVEL RIDGE...OR POSSIBLY ANOTHER TROUGH TO BRING MORE
SHOWERS EARLY NEXT WEEK. WEBER
&&
.AVIATION...00Z TAFS...VFR CONDITIONS ARE EXPECTED OVER
THE NEXT 24 HOURS. CIGS WILL BE ABOVE 15000-20000 FT AGL AT ALL TAF
SITES UNTIL ABOUT 03Z. SURFACE WINDS HAVE PICKED UP AT ALL TAF SITES
EXCEPT KPSC. ANTICIPATE BETWEEN 02-04Z THAT THE WINDS WILL
INCREASE. A STRONG SOUTHERLY PRESSURE GRADIENT STACKED UP ALONG THE
BLUE MOUNTAINS HAS ALLOWED FOR WINDS 10-15KTS AT KALW AND KPDT. THAT
STRONG GRADIENT WILL REMAIN THROUGH ABOUT 06Z. COMBINE DAYTIME
MIXING WITH THE GRADIENT AND ANTICIPATE WINDS GREATER THAN 10KTS AND
GUSTS 25-30KTS AT TIMES FOR KALW AND KPDT. BY 15Z ALL TAF SITES
SHOULD BE 10KTS OR LESS. DURING THE DAY TIME HOURS STRONG 850MB
WINDS OVER YAKIMA COUNTY INDICATE THE POSSIBILITIES FOR SOME
ISOLATED STRONG DOWNSLOPE GUSTS POSSIBLY GREATER THAN 50MPH. PILOTS
HAVE REPORTED MODERATE TO SEVER TURBULENCE IN THE 13000-7000FT RANGE
OVER KYKM. WEBER
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 43 58 41 59 / 30 10 20 20
ALW 44 59 44 60 / 30 10 20 20
PSC 42 58 42 59 / 20 10 20 20
YKM 35 51 37 52 / 20 10 20 30
HRI 41 58 41 60 / 20 10 20 20
ELN 36 49 35 49 / 20 10 20 30
RDM 35 53 36 57 / 20 20 10 20
LGD 40 47 36 49 / 40 10 20 10
GCD 37 48 35 50 / 30 20 10 10
DLS 41 56 40 59 / 20 10 30 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 7 AM PST SUNDAY ORZ044-507-508.
WIND ADVISORY UNTIL 7 AM PST SUNDAY ORZ041-042.
WIND ADVISORY UNTIL 7 AM PST SUNDAY ORZ049.
WA...WIND ADVISORY UNTIL 7 AM PST SUNDAY WAZ028-029.
WIND ADVISORY UNTIL 7 AM PST SUNDAY WAZ024-027-521.
&&
THREAT INDEX
SUNDAY : GREEN
MONDAY : GREEN
TUESDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/89/89Hazardous weather outlook, Feb 12, 5:15 AM PST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
515 AM PST SAT FEB 12 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
131315-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
515 AM PST SAT FEB 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS
OF OREGON
A WEATHER SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST TODAY AND
TONIGHT BRINGING STRONG WINDS AND AN INCREASING CHANCE OF SHOWERS.
WIND ADVISORIES HAVE BEEN ISSUED FOR THE AREAS LISTED ABOVE DUE TO A
MOUNTAIN WAVE AND/OR TIGHT SURFACE PRESSURE GRADIENTS AHEAD OF THIS
WEATHER SYSTEM. PLEASE REFER TO PRODUCT ID PDXNPWPDT FOR MORE
DETAILS OF THE WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
WETTER AND UNSETTLED WEATHER WILL PERSIST THROUGH MOST OF THE COMING
WEEK WITH FREQUENT WEATHER SYSTEMS ROTATING AROUND A LARGE UPPER
TROUGH ALONG THE PACIFIC NORTHWEST COAST. TEMPERATURES WILL BE MILD
TO START BUT THERE WILL BE A COOLING TREND AS THE UPPER LOW SLOWLY
BRINGS IN COLDER AIR FROM THE NORTHWEST. SNOW LEVELS WILL LOWER
THROUGH THE PERIOD WITH AN INCREASING CHANCE OF ACCUMULATING SNOW IN
THE MOUNTAINS...AND POSSIBLY SOME LIGHT SNOW IN THE LOWER
ELEVATIONS. AT THIS TIME LITTLE OR NO SNOW ACCUMULATION IS EXPECTED
IN THE LOWER ELEVATIONS. HOWEVER...THE MOUNTAINS...ESPECIALLY THE
BLUE MOUNTAINS MAY HAVE THE POTENTIAL FOR ADVISORY SNOW AMOUNTS BY
THE MIDDLE OF THE COMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
High Wind Warnings in Washington, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.